MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil detached in the microcatheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 3.1mm and a 2.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the spring coil was detached in the microcatheter, the microcatheter and the spring coil were withdrawn at the same time, and the spring coil in the microcatheter was pushed out with the push wire.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil, they did not attempt to detach the coil, they did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The device and any accessory devices prepared as indicated in the ifu.There were no patient symptoms.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium pusher was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch; within an opened axium inner pouch and within an introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.No evidence detachment attempts using an instant detacher was found at this location.The axium pusher was found broken at the break indicator with the release wire and coin fully retracted out of the pusher.The distal pusher segment and implant coil were not returned for analysis.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed through device analysis.The axium pusher was found broken at the break indicator, indicative that a manual detachment was attempted at this location.The release wire would have been retracted and the coin pulled out of the lumen stop, detaching the implant coil as intended by the detachment elements.As the distal pusher and implant coil were not returned for analysis, any contribution of the distal pusher and implant coil towards the premature detachment could not be assessed.There was no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12421286
Report Number2029214-2021-01107
Device Sequence Number3382998
Product Code KRD
UDI-Device Identifier00847536029828
UDI-Public00847536029828
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot NumberB156868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexMale